Some progress. I boosted both heart meds to 4 times a day (with an OK from Dr. Weiss), and that seems to be close to adequate to prevent the problem of waking up air-hungry. I actually got something like six hours’ continuous sleep last night, if you’re willing to count 7am-1pm as “last night.” I’d been taking the heart meds by the clock, and if anything pushing the timing a little when I started to feel my breath shortening. But it’s now 6 hours since my last dose, and I’m feeling fine. I can do a 15-second inhale followed by a 15-second exhale, though I can’t keep it up for long; at my worst, I was at about a second each way and my chest muscles were aching.
Voice is still pretty much a whisper; I’ve now got a headset rig at home that makes me reasonably audible on the phone.
Still trying to connect him and Dr. Bomback to negotiate the use of other drugs to improve heart function that might pose a kidney risk, but the combination of swollen feet and calves and very low exercise tolerance convinced him that I should go back on half my previous dose of Losartan. That does seem to have brought the blood pressure down a bit; last reading is 121/70. I wonder whether the sudden onset of heart symptoms had to do with my going off the Losartan and the hydrochlorothiazide to protect what’s left of the kidneys.
So I’m feeling all right,but the swelling is still there, and exercise tolerance is if anything lower than it was a few days ago. Even at a reduced pace, a walk of as little as a quarter-mile is problematic.
The optimistic viewpoint is that I’m feeling the side-effects of radiation (today was session 19 out of 28) and will bounce back when that ends two weeks from now. I don’t really want to think about the pessimistic viewpoint.
The good news is that I’m now up to four volunteers to give me a kidney, which is heart-warming as well as life-extending.